Alert archive / Illinois / Flash Flood Warnings in 2008

Flash Flood Warning 14, NWS Lincoln, IL

June 3, 20087 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 3, 2008, 8:42 PM CDT for 7 counties in Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 8:42 PM CDT (01:42 UTC)
Expired
Jun 4, 2008, 2:36 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Cass County, IL, Logan County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:00 PM CDTFLOODN Petersburg, ILJUST NORTH OF PETERSBURG ON IL RT 97...8 TO 10 INCHES OF WATER OVER ROAD.
Jun 3, 9:00 PM CDTFLOODPetersburg, ILSWOP REPORT. OBSERVER REPORTED WATER ACROSS COUNTRY ROADS BETWEEN PETERSBURG AND NEW SALEM. OBSERVER ALSO REPORTED 4.47 INCHES OF RAIN IN THE PAST 22 HOURS
Jun 3, 9:25 PM CDTHEAVY RAIN 5.97Sherman, ILSTORM TOTAL RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2538 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
3.9
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 040146
FFWILX
ILC017-107-125-129-137-167-171-040745-
/O.NEW.KILX.FF.W.0014.080604T0142Z-080604T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
842 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
  CASS COUNTY IN WEST CENTRAL ILLINOIS...
  MENARD COUNTY IN CENTRAL ILLINOIS...
  SOUTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN MASON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 245 AM CDT WEDNESDAY.

* AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  EXCESSIVR RAINFALL FROM THUNDERSTORMS EXTENDING FROM MEREDOSIA 
  EAST THROUGH ASHLAND TO MIDDLETOWN. DOPPLER RADAR HAS ESTIMATED
  FROM 2 TO 3 INCHES OF RAIN SINCE 700 PM...ESPECAILLY FROM 
  PHILADELPHIA TO JUST WEST OF PETERSBURG. 

THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. RAINFALL AMOUNTS WILL LIKELY RANGE FROM 3 TO 4 INCHES 
BY 10 PM IN PARTS OF THE WARNED AREA. THESE RAINFALL AMOUNTS WILL 
LIKELY PRODUCE FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BEARDSTOWN...
VIRGINIA...ARENZVILLE...ASHLAND...ATHENS...BLUFF SPRINGS...BLUFFS...
CHANDLERVILLE...CHAPIN...CORNLAND...ELKHART AND GREENVIEW.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.

LAT...LON 3999 9052 4002 9044 4004 9044 4020 8938
      3987 8941 3973 9062
TIME...MOT...LOC 0142Z 180DEG 0KT 3997 8989

$$

SMITH
2 follow-up statements
000 
WGUS73 KILX 040259
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT TUE JUN 3 2008

ILC017-107-125-129-137-167-171-040745-
/O.CON.KILX.FF.W.0014.000000T0000Z-080604T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS-LOGAN-MASON-MENARD-MORGAN-SANGAMON-SCOTT-
959 PM CDT TUE JUN 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SOUTHERN MASON...SOUTHWESTERN LOGAN...MENARD...CASS...NORTHERN
SANGAMON...NORTHERN MORGAN AND NORTHWESTERN SCOTT COUNTIES...

AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORMS PRODUCING EXCESSIVE RAINFALL OVER PARTS OF 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE... WILLIAMSVILLE...VIRGINIA...
TALLULA...PETERSBURG...MIDDLETOWN...GREENVIEW...ELKHART...CORNLAND...
CHANDLERVILLE...BLUFF SPRINGS...BEARDSTOWN AND ATHENS

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE IN THE 
WARNED AREA THROUGH MIDNIGHT. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3999 9052 4002 9044 4004 9044 4020 8938
      3987 8941 3973 9062
TIME...MOT...LOC 0259Z 180DEG 0KT 3991 9009

$$

SMITH
000 
WGUS73 KILX 040736
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
234 AM CDT WED JUN 4 2008

ILC017-107-125-129-137-167-171-040744-
/O.CAN.KILX.FF.W.0014.000000T0000Z-080604T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS-LOGAN-MASON-MENARD-MORGAN-SANGAMON-SCOTT-
234 AM CDT WED JUN 4 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MASON...
SOUTHWESTERN LOGAN...MENARD...CASS...NORTHERN SANGAMON...NORTHERN
MORGAN AND NORTHWESTERN SCOTT COUNTIES. THE THREAT FOR ADDITIONAL
HEAVY RAINFALL HAS ENDED FOR THE TIME BEING. 


LAT...LON 3999 9052 4002 9044 4004 9044 4020 8938
      3987 8941 3973 9062
TIME...MOT...LOC 0734Z 180DEG 0KT 3991 9009

$$

SMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:43 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 3, 6:43 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
643 PM CDT TUE JUN 3 2008

.DISCUSSION...
ISSUED 300 PM CDT TUE JUN 3 2008

SHORT TERM...TONIGHT THROUGH FRIDAY
OUTFLOW BOUNDARY FROM CONVECTION THIS MORNING LIES ACROSS THE
SOUTHERN PORTION OF THE FORECAST AREA...THEN BACK WESTWARD INTO
EASTERN MISSOURI. AIRMASS BETWEEN KEOKUK IA AND COLUMBIA MO IS
RECOVERING RAPIDLY AND LITTLE CONVECTIVE INHIBITION REMAINS OUT
THERE. MOISTURE/SHEAR/INSTABILITY ARE NO PROBLEM...AND EXPECT NEXT
ROUND OF SEVERE CONVECTION TO DEVELOP OVER EASTERN MISSOURI SOON. IT
MAY BE A BIT LATER THIS FAR EAST WHERE THE AIRMASS IS STILL PRETTY
OVERTURNED BY THE STORMS EARLIER. THE NEW STORMS SHOULD MOVE
EAST-NORTHEAST ALONG/NORTH OF AFOREMENTIONED BOUNDARY WITH A
SIGNIFICANT RISK FOR DISCREET SUPERCELLS AT LEAST DURING THE INITIAL
HOURS OF THE EVENT. HEAVY RAINFALL POTENTIAL LOOKS HIGH ACROSS AREAS
THAT ARE ALREADY SUPERSATURATED FROM EARLIER STORMS. WILL THEREFORE
ISSUE FLASH FLOOD WATCH FOR TONIGHT INTO WEDNESDAY MORNING FOR THE
SOUTHERN TWO-THIRDS OF THE AREA.

AS WAS THE CASE TODAY...CONVECTIVE TRENDS TONIGHT WILL HAVE A
SIGNIFICANT IMPACT ON WHAT WILL HAPPEN ON WEDNESDAY. IT STILL
APPEARS THAT THE SYNOPTIC BOUNDARY WILL BE IN THE AREA...NOT TO
MENTION ANY OUTFLOW BOUNDARIES FROM TONIGHTS STUFF. LIKELY POPS ARE
WARRANTED OVER MUCH OF CENTRAL ILLINOIS EXCEPT FOR PERHAPS THE
SOUTHEAST...WHERE THERE IS A CHANCE THAT THEY MAY BE CAPPED OFF TO
ANYTHING MORE THAN SCATTERED CELLS.

AS PRESSURES FALL OVER THE PLAINS...THE MAIN FRONT SHOULD LIFT NORTH
AND LEAVE CENTRAL ILLINOIS HOT AND CAPPED THURSDAY AND AT LEAST THE
EARLY PART OF FRIDAY. THE ECMWF/GFS AS WELL AS THE NAM HAVE BEEN IN
GENERAL AGREEMENT ON SLOWING THE FRIDAY FRONT A LITTLE...AND EXPECT
THE MAIN THREAT FOR CONVECTION TO BE IN THE AFTERNOON AND EVENING.
WILL CONTINUE WITH HEALTHY POPS FOR THAT TIMEFRAME.

LONG TERM...SATURDAY THROUGH TUESDAY
A SIMILAR EVOLUTION OF THE FRIDAY COLD FRONT IS EXPECTED AS WHAT IS
HAPPENING WITH THE CURRENT FRONT...WITH THE BOUNDARY STALLING
SOMEWHERE OVER THE MIDWEST THEN LIFTING NORTH BY SUNDAY. CHANCE POPS
WILL BE INCLUDED FOR THE SOUTHEAST HALF ON SATURDAY NEAR THE TAIL OF
THE STALLING FRONT...THEN DRY AND HOT FOR SUNDAY. THE ECMWF IS
HINTING THAT THE FRONT MAY SLIP SOUTH INTO ILLINOIS ON MONDAY...BUT
CONFIDENCE IS QUITE LOW THAT FAR IN ADVANCE.

04
&&

.AVIATION...
ISSUED 643 PM CDT TUE JUN 3 2008

SHOWERS/STORMS DEVELOPING RAPIDLY OVER MISSOURI/EXTREME WESTERN
ILLINOIS EARLY THIS EVENING. THIS CONVECTION WILL BEGIN TO IMPACT
THE CENTRAL ILLINOIS TERMINALS OVER THE NEXT FEW HOURS. SOME OF
THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE. PRECIPITATION
THREAT SHOULD DIMINISH OVERNIGHT...BUT CIGS/VSBYS WILL DROP INTO
THE MVFR AND POSSIBLY IFR CATEGORY. CONDITIONS WILL IMPROVE BACK
TO VFR WEDNESDAY AS WINDS PICK UP FROM THE SOUTH. ADDITIONAL
CONVECTION IS POSSIBLE WITH AFTERNOON HEATING WEDNESDAY...BUT
CONFIDENCE IN THE DETAILS IS TOO LOW TO CARRY IN THE TERMINALS AT
THIS TIME.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ040>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, Jun 3, 3:27 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT TUE JUN 3 2008

ILZ040-041-044-047>053-041100-
CASS-CHRISTIAN-MACON-MASON-MENARD-MORGAN-PIATT-SANGAMON-SCHUYLER-
SCOTT-
327 PM CDT TUE JUN 3 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH
THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN
ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING.

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN
MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE
EASTWARD INTO CENTRAL ILLINOIS. ALONG WITH HAIL AND WINDS...VERY
HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED
GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED FLOODING.

THE HEAVY RAINS WILL LEAD TO SIGNIFICANT RISES ON THE ILLINOIS AND
SANGAMON RIVERS WITH FLOODING EXPECTED BY LATER THIS WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH
SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL ILLINOIS AND
INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH
THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL MIDNIGHT TONIGHT.

ILZ063-068-073-041100-
CLARK-CRAWFORD-LAWRENCE-
327 PM CDT TUE JUN 3 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH
THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN
ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING.

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN
MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE
EASTWARD INTO SOUTHEAST ILLINOIS. ALONG WITH HAIL AND WINDS...VERY HEAVY
RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON SATURATED GROUND
WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME LOCALIZED
FLOODING.

THE HEAVY RAINS WILL LEAD TO CONTINUED FLOODING ON THE WABASH
RIVER THROUGH THE REMAINDER OF THE WEEK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH
SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL AND
SOUTHEAST ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL
DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY
AFTERNOON AND FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 8 PM UNTIL 2 AM TONIGHT.

ILZ042-043-045-046-054>057-061-062-066-067-071-072-041100-
CHAMPAIGN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LOGAN-MOULTRIE-RICHLAND-SHELBY-VERMILION-
327 PM CDT TUE JUN 3 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

A MODERATE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH
THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS. IN
ADDITION...A FLASH FLOOD WATCH IS IN EFFECT UNTIL WEDNESDAY MORNING.

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN
MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE
EASTWARD INTO CENTRAL AND SOUTHEAST ILLINOIS. ALONG WITH HAIL AND
WINDS...VERY HEAVY RAINFALL CAN BE EXPECTED. THE RAINS FALLING ON
SATURATED GROUND WILL LEAD TO HIGH RUNOFF RATES AND POSSIBLY SOME
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH
SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL AND
SOUTHEAST ILLINOIS AND INTERACTS WITH A SERIES OF UPPER-LEVEL
DISTURBANCES. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE SEVERE WEATHER...WITH THE BEST CHANCES EXPECTED WEDNESDAY
AFTERNOON AND FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL 2 AM TONIGHT.

ILZ027>031-036>038-041100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
327 PM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED TONIGHT WITH
THE PRIMARY THREAT BEING LARGE HAIL AND STRONG DAMAGING WINDS.

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER NORTHERN
MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AND THEN MOVE
EASTWARD INTO CENTRAL ILLINOIS. ALONG WITH HAIL AND WINDS...VERY
HEAVY RAINFALL CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF THUNDERSTORMS WILL PERSIST FROM WEDNESDAY THROUGH
SATURDAY AS A STATIONARY FRONT REMAINS ACROSS CENTRAL ILLINOIS AND
INTERACTS WITH A SERIES OF UPPER-LEVEL DISTURBANCES. SOME OF THE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH
THE BEST CHANCES EXPECTED WEDNESDAY AFTERNOON AND FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM 6 PM UNTIL MIDNIGHT TONIGHT.

BARKER

In the hours before

Local storm report, Jun 3, 3:59 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HEAVY RAIN       SHERMAN                 39.89N 89.61W
06/03/2008  M4.81 INCH       SANGAMON           IL   NWS EMPLOYEE

            STORM TOTAL RAINFALL FROM NWS COOP OBSERVER AND NWS
            EMPLOYEE

&&

KELLY
Local storm report, Jun 3, 7:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
731 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          4 W WINCHESTER          39.63N 90.53W
06/03/2008                   SCOTT              IL   TRAINED SPOTTER

            SPOTTER REPORTED A TORNADO ON THE GROUND

&&

KELLY
Local storm report, Jun 3, 7:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          4 S WINCHESTER          39.57N 90.46W
06/03/2008                   SCOTT              IL   TRAINED SPOTTER

            SPOTTER REPORTED A TORNADO ON THE GROUND

&&
CORRECTED REPORT LOCATION

KELLY
Local storm report, Jun 3, 7:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
752 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     TORNADO          2 N MANCHESTER          39.57N 90.33W
06/03/2008                   SCOTT              IL   STORM CHASER

            TORNADO OCCASIONALLY TOUCHING DOWN

&&

KELLY
Local storm report, Jun 3, 7:57 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             2 S PHILADELPHIA        39.89N 90.12W
06/03/2008  M1.75 INCH       CASS               IL   MESONET

            SWOP REPORT

&&

KELLY
Local storm report, Jun 3, 8:29 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             1 W OAKFORD             40.10N 89.98W
06/03/2008  M1.00 INCH       MENARD             IL   EMERGENCY MNGR

            OBSERVED BY TRAINED SPOTTER...REPORTED BY EMERGENCY
            MANAGER

&&

KELLY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:10 PM CDTSevere Thunderstorm WarningILXMorgan, Scott65 min
Jun 3, 7:31 PM CDTSevere Thunderstorm WarningILXCass, Menard59 min
Jun 3, 7:33 PM CDTTornado WarningILXMorgan, Scott42 min
Jun 3, 7:41 PM CDTSevere Thunderstorm WarningILXMacon, Sangamon64 min
Jun 3, 8:05 PM CDTTornado WarningILXChristian, Macon40 min
Jun 3, 8:10 PM CDTTornado WarningILXMorgan, Sangamon50 min
Jun 3, 8:27 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Sangamon48 min
Jun 3, 8:43 PM CDTTornado WarningILXDeWitt, Macon, Piatt47 min
Jun 3, 8:45 PM CDTSevere Thunderstorm WarningILXChampaign60 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Tazewell58 min
Jun 3, 8:56 PM CDTTornado WarningILXSangamon49 min
Jun 3, 9:09 PM CDTFlash Flood WarningILXMorgan, Scott6 hr
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningILXLogan, Sangamon40 min
Jun 3, 9:19 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt56 min
Jun 3, 9:23 PM CDTFlash Flood WarningILXChristian, DeWitt, Logan, McLean, Macon, Piatt and 1 more6 hr
Jun 3, 9:24 PM CDTTornado WarningILXChampaign, Piatt51 min
Jun 3, 9:30 PM CDTSevere Thunderstorm WarningILXSangamon60 min
Jun 3, 9:38 PM CDTTornado WarningILXChristian, Macon, Sangamon42 min
Jun 3, 9:45 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford45 min
Jun 3, 10:11 PM CDTFlash Flood WarningILXChampaign, Vermilion6 hr
Jun 3, 10:25 PM CDTFlash Flood WarningILXFulton, Knox, Peoria3 hr
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon65 min
Jun 3, 10:54 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion51 min
Jun 3, 10:57 PM CDTSevere Thunderstorm WarningILXChristian, Shelby63 min
Jun 3, 11:41 PM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
Jun 4, 12:20 AM CDTSevere Thunderstorm WarningILXDouglas29 min
Jun 4, 12:21 AM CDTFlash Flood WarningILXColes, Douglas, Edgar4 hr
Jun 4, 12:33 AM CDTSevere Thunderstorm WarningILXEdgar42 min
Jun 4, 1:18 AM CDTSevere Thunderstorm WarningILXLogan42 min
Jun 4, 1:20 AM CDTFlash Flood WarningILXLogan, McLean, Mason, Tazewell2 hr
Jun 4, 2:26 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion49 min
Jun 4, 2:54 AM CDTAreal Flood WarningILXScott14 hr
Jun 4, 3:35 AM CDTAreal Flood WarningILXDeWitt, Logan, Macon, Piatt14 hr
Jun 4, 4:17 AM CDTAreal Flood WarningILXChampaign, Coles, Douglas, Edgar, Vermilion26 hr
Jun 4, 5:32 AM CDTSevere Thunderstorm WarningILXClark, Crawford16 min
Jun 4, 12:36 PM CDTRiver Flood WarningILXChampaign, Coles, Douglas, Edgar, Mason, Menard and 1 more62 hr
Jun 4, 1:51 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper24 min
Jun 4, 2:16 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper29 min
Jun 4, 2:28 PM CDTRiver Flood WarningILXVermilion32 hr
Jun 4, 2:31 PM CDTRiver Flood WarningILXSangamon8 days
Jun 4, 4:54 PM CDTRiver Flood WarningILXLawrence, Scott15 days
Jun 4, 5:07 PM CDTRiver Flood WarningILXClay, DeWitt, Logan, Macon, Piatt, Richland12 days
Jun 4, 5:36 PM CDTRiver Flood WarningILXChampaign, Coles, Crawford, Douglas, Edgar, Jasper and 1 more9 days
Jun 4, 6:46 PM CDTAreal Flood WarningILXDeWitt, Logan, Macon, Piatt12 hr
Jun 4, 6:50 PM CDTAreal Flood WarningILXScott12 hr
Jun 4, 6:50 PM CDTAreal Flood WarningILXScott12 hr

Nearby

Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.